MAUDE Adverse Event Report: CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG INFUSION PUMP

CODMAN & SHURTLEFF ARROW 3000; IMPLANTABLE DRUG INFUSION PUMP
Model Number ARROW 3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Inadequate Pain Relief (2388)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant physician was contacted via required-signature delivery to obtain more information about the complaint.No response to date has been received as of the date of this report.If additional information is received, a supplemental report will be filed.Based on the age of the complaint and the fact that both devices were disposed of at the time of explant, a full investigation may not be completed.The explant date of the second pump was not provided.A number of factors can influence the ability of the pump to deliver pain relief: the drug type and concentration, the patient's psychological response in switching from oral opioids to intrathecal drug delivery, pump flow rate, the suitability of a drug delivery pump vs other treatments (such as spinal cord stimulation), catheter migration or malfunction, altitude changes due to travel, physical impact to the implant site, exposure to higher temperatures through use of heating pads/blankets or use of saunas/hot tubs, or pump malfunction.
 
Event or Problem Description
Patient responded to device tracking mailing by calling the clinical call line.Stated he had "two pumps that did not give any pain relief, could not deliver morphine.".
 
Event or Problem Description
The patient's healthcare provider was contacted to obtain additional information pertaining to the adverse event.The healthcare provider suggested that the adverse event was cellulitis, but was unable to povide further details and did not specify which pump was associated with the infection.The patient was prescribed morphine for pain relief.The patient's medical records were unavailable for further confirmation of the adverse event.Explant date was not provided.
 
Additional Manufacturer Narrative
Patient records were unavailbale due to the age of the complaint and subsquent records.The exact nature of the adverse event is unknown.

Brand Name
ARROW 3000
Common Device Name
IMPLANTABLE DRUG INFUSION PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11838734
Report Number3015537318-2021-00013
Device Sequence Number14611123
Product Code LKK
UDI-Device Identifier10886704043614
UDI-Public10886704043614
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARROW 3000
Device Catalogue NumberAP03000M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight68